SciELO - Scientific Electronic Library Online

vol.23 issue3 author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand



Related links

  • On index processCited by Google
  • On index processSimilars in Google


South African Journal of Industrial Engineering

On-line version ISSN 2224-7890
Print version ISSN 1012-277X


KAMBO, N.S.; RANGAN, A.  and  MOGHIMIHADJI, E.. Approximations to performance measures in queuing systems. S. Afr. J. Ind. Eng. [online]. 2012, vol.23, n.3, pp.30-41. ISSN 2224-7890.

Approximations to various performance measures in queuing systems have received considerable attention because these measures have wide applicability. In this paper we propose two methods to approximate the queuing characteristics of a GI/M/1 system. The first method is non-parametric in nature, using only the first three moments of the arrival distribution. The second method treads the known path of approximating the arrival distribution - by a mixture of two exponential distributions - by matching the first three moments. Numerical examples and optimal analysis of performance measures of GI/M/1 queues are provided to illustrate the efficacy of the methods, and are compared with benchmark approximations.

        · abstract in Afrikaans     · text in English     · English ( pdf )


Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License